Ask a doctor

Restylane Still Not Gone After 2.5 Years and Numbness in my Cheek?

Hey, I got injections in my cheeks 2.5 years ago. The result wasn't completly satisfying (lump on my left side) but a it's supposed to go away I didn't mind that much. Now after all this time it's not gone and I feel numbness and discomfort in that cheek. I am wondering if that strange effet can lead to a bigger side effect? What shall I do please?

Doctor Answers (4)

Restylane 2.5 Years in Cheek?

+2

  The Restylane 2.5 years after injection should be gone, but you may have residual scar tissue or granuloma.  This can be excised if necessary.


Los Angeles Plastic Surgeon
5.0 out of 5 stars 237 reviews

Restylane persistance

+2

I would make an appointment for follow-up with that provider, knowing though that Restylane isn't likely the cause of numbness and discomfort 2.5 years post treatment, and it sounds like you have something else going on. Visit with your primary care physician for further assessment.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 147 reviews

Granuloma from Restylane?

+2

Hi Suzy.  While a hard bump (granuloma) from Restylane would be extremely rare, it's possible that this may be what you have as well.  If you were seen by your injector after the initial injections they should have been able to determine this.  

It's worth a return visit now to rule that out or have it treated.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

You might also like...

Lump of Restylane still not gone after years

+2

I would suggest you see a board-certified dermatologist or plastic surgeon for an in-person evaluation. Like you said, Restylane normally doesn't last this long, however, depending on how large the lump was, you could still have some there. Secondly, you could have a hematoma in there, which also should have gone away by this time, but maybe it didn't. Either should be assessed by a physician. If it is product, it can be dissolved with a small amount of hyaluronidase.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.